Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Collisions are of first category


Author: Donald G. Saari
Journal: Proc. Amer. Math. Soc. 47 (1975), 442-445
MSC: Primary 70.58
DOI: https://doi.org/10.1090/S0002-9939-1975-0366147-9
MathSciNet review: 0366147
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the set of initial conditions leading to collisions in the $ n$-body problem of Newtonian mechanics is of (Baire) first category.


References [Enhancements On Off] (What's this?)

  • [1] J. E. Littlewood, Some problems in real and complex analysis, Heath, Lexington, Mass., 1968. MR 39 #5777. MR 0244463 (39:5777)
  • [2] H. Pollard and D. G. Saari, Singularities of the $ n$-body problem. I, Arch. Rational Mech. Anal. 30 (1968) , 263-269. MR 37 #7118. MR 0231565 (37:7118)
  • [3] D. G. Saari, Improbability of collisions in Newtonian gravitational systems, Trans. Amer. Math. Soc. 162 (1971), 267-271; erratum, ibid. 168 (1972), 521. MR 45 #4714. MR 0295648 (45:4714)
  • [4] -, Improbability of collisions in Newtonian gravitational systems. II, Trans. Amer. Math. Soc. 181 (1973), 351-368. MR 0321386 (47:9919)
  • [5] -, Singularities and collisions of Newtonian gravitational systems. Arch. Rational Mech. Anal. 49 (1973), 311-320. MR 0339596 (49:4354)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 70.58

Retrieve articles in all journals with MSC: 70.58


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0366147-9
Keywords: Celestial mechanics, $ N$-body problem, singularities
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society